How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Kym Tolson, LCSW, CSAC, NBCCH Your Ow...

Kym Tolson, LCSW, CSAC, NBCCH
Kym Tolson, LCSW, CSAC, NBCCH, Therapist
Category: Mental Health
Satisfied Customers: 251
Experience:  Over 15 years of experience as a substance abuse therapist. I am a Licensed Clinical Social Worker
25692555
Type Your Mental Health Question Here...
Kym Tolson, LCSW, CSAC, NBCCH is online now
A new question is answered every 9 seconds

i suffer from extreme moods swings, they can last days or i

Resolved Question:

i suffer from extreme moods swings, they can last days or i can experience extremes highs and lows throughout the day. It ruining my life, im failing university, lost friends and my relationship waith my boyfriend is highly strained. i thought it was the contraceptive pill so i went off it for 3 months and it made no difference whatsoever. i worry all the time and am extremely paranoid. I feel completely out of control of my own life and am exhausted from the constant highs and lows. Its been getting worse for over a year, im normally such a hard working, motivated person, now i feel like a wreck. Im only 21 but i feel at least 40. could it be the pill or something more serious? Thank-you!
Submitted: 7 years ago.
Category: Mental Health
Expert:  Kym Tolson, LCSW, CSAC, NBCCH replied 7 years ago.
HelloCustomer
Thank you for using JustAnswer! I am so sorry to hear you are going through this. I would suggest going to see a psychiatrist as soon as possible for and evaluation. This sounds like it could be Bipolar Disorder. I think seeing a psychiatrist would be very helpful.

I hope this answer helps. Please let me know if you have any other questions or need clarification of this answer.

Take care,
Kym
Customer: replied 7 years ago.
well could it be the pill? ive heard of bipolar and thought it may be an option. to be honest i was hoping for a little more information.
Expert:  Kym Tolson, LCSW, CSAC, NBCCH replied 7 years ago.
Hi there,
I don't think it could be the pill. It looks like you already ruled that out by stopping the pill and seeing that the symptoms are still there. If you want to be sure you could go back to your Dr. and see if they think your particular brand could be the cause. Honestly though, I've never see an oral contraceptive have the side effects that you are describing. It definitely sounds more like Bipolar disorder. Do mental health problems run in the family? Bipolar or depression?

I hope this helps as well. Please let me know if you have any other questions.

Take care,
Kym
Customer: replied 7 years ago.
my mum has suffered from depression and anxiety but not too sure about the rest of the family. i thought bipolar was long episodes eg months, but i can switch many times a day form low to high.
Expert:  Kym Tolson, LCSW, CSAC, NBCCH replied 7 years ago.
Hi again,
There is a type of biplor known as rapid cycling although it is rather rare. Here is an online biplor screening test that can give you a better picture of what might be going on. It's really difficult to diagnosis these things through this forum because I don't have all the information of your complete history. I really think having a pscyhiatrist do a full evalution would be able to tell you better. Also, you may want to ask your primary care Dr. to do a full work up particularly checking your thyroid this can cause mood changes as well.

Please let me know if you have any other questions.
Take care, Kym
Kym Tolson, LCSW, CSAC, NBCCH and other Mental Health Specialists are ready to help you

Related Mental Health Questions